MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 561CA
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Cough (4457); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2015
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to the cpap device's sound abatement foam.The patient alleged cough.There was no report of serious or permanent patient harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a batch submission of complaints that were reassessed as reportable foam degradation complaints; discovered as part of a retrospective remediation review.
 
Additional Manufacturer Narrative
The manufacturer previously reported incorrect information alleging an issue related to the cpap device's sound abatement foam.The patient alleged cough.There was no report of serious or permanent patient harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.Section b5 should have been reported as: a cpap was returned to the manufacturer for service due to an allegation of a black substance coming from the unit and the patient awaking with soot on their face.The patient alleged a cough.There was no serious harm or inury reported.The cpap was evaluated by the manufacturer and found no evidence of thermal damage or failure with the devices.Qa technician confirmed black soot residue on the inner nasal cushions portions of the resmed mask.The manufacterer operated the cpap for approximately 2.5 hour time period with a new bacteria filter installed on the outlet port of the remstar.An inspection of the filter after this time period found no evidence of black soot or any other contaminants.An internal inspection of the cpap surfaces was performed and there was no evidence of dirt/dust contamination.The manufacturer disassembled the blower assembly and found evidence of dirt/dust contamination on the impeller assembly.The contaminants would also likely result in the degradation of the impeller assembly which would likely result in the failure of the device.Based on the investigation performed, the manufacturer does confirm the complaints associated with the returned devices.The complaints are found to be a result of dirt/ dust entering though the fresh air intake and traveling throughout the devices air path as a result of improper care of the cpap by the user of the device and are not a result of a failure of the remstar during normal usage.Section e.1 and h.6 health effect - clinical code were incorrectly reported in previous report, which is now updated in this follow-up report.

Brand Name
REMSTAR AUTO A-FLEX
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13878168
Report Number2518422-2022-11036
Device Sequence Number11941104
Product Code BZD
UDI-Device Identifier00606959030527
UDI-Public00606959030527
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number561CA
Device Catalogue Number561CA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2015
Supplement Date Received by Manufacturer04/16/2015
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown